Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Lantus Drug Interactions

Certain medications can cause dangerously low blood sugar levels when combined with Lantus. Drug interactions can occur when it is combined with ACE inhibitors, beta blockers, and certain antibiotics, among other things. Some medications can also cause high blood sugar levels when combined with Lantus. Although these drug interactions with Lantus are not healthy, they are typically not dangerous, as long as they are treated promptly.

Lantus Drug Interactions: An Overview

Lantus® (insulin glargine) can potentially interact with numerous other medicines, too many to list. Some Lantus drug interactions can result in dangerously low blood sugar levels (hypoglycemia). Other interactions (which are not discussed in this article) may increase blood sugar levels, which is not healthy, but is usually not dangerous in the short term. Some of the medicines that may cause dangerously low blood sugar when combined with Lantus include:
 
  • Angiotensin-converting enzyme inhibitors (ACE inhibitors), such as:
 
 
 
 
 
 
  • Monoamine oxidase inhibitors (MAOIs), such as:
 
 
 
    • Aspirin (Ecotrin®, Bayer®, Anacin®)
    • Choline magnesium trisalicylate (Trilisate®)
    • Diflunisal (Dolobid®)
    • Salsalate (Salflex®, Disalcid®, Amigesic®)
 
  • Sulfonamide antibiotics ("sulfa drugs"), such as:
 
    • Sulfadiazine
    • Sulfadoxine (Fansidar®)
    • Sulfamethoxazole (Bactrim®, Septra®)
    • Sulfisoxazole (Gantrisin®).
 
Diabetes Tips for Seniors

Lantus Insulin Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.